Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 109, NWS Jackson, MS

August 6, 20134 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 6, 2013, 4:44 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 4:44 PM CDT (21:44 UTC)
Expired
Aug 6, 2013, 6:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Kemper County, MS, Neshoba County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WGUS54 KJAN 062144
FFWJAN
MSC069-099-103-159-062345-
/O.NEW.KJAN.FF.W.0109.130806T2144Z-130806T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PRESTON...
  NORTHEASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NANIH WAIYA...

* UNTIL 645 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  8 MILES SOUTHEAST OF LOUISVILLE TO 10 MILES SOUTHWEST OF           
  ALICEVILLE...MOVING SOUTH AT 15 MPH. ESTIMATED RADAR RAINFALL      
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PAULETTE AND GHOLSON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3276 8836 3286 8902 3309 8899 3309 8855
      3315 8831

$$

BYB
1 follow-up statement
086 
WGUS74 KJAN 062303
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT TUE AUG 6 2013

MSC069-099-103-159-062345-
/O.CON.KJAN.FF.W.0109.000000T0000Z-130806T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
603 PM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHERN KEMPER...NORTHEASTERN NESHOBA...SOUTHERN NOXUBEE AND
SOUTHEASTERN WINSTON COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR NANIH WAIYA...
MOVING SOUTH AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE 
ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS 
ACROSS PORTIONS OF THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GHOLSON...PAULETTE...COOKSVILLE AND PRESTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3309 8859 3298 8833 3276 8836 3286 8902
      3309 8899

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:56 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 6, 3:56 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT TUE AUG 6 2013

.DISCUSSION...ANTICYCLONIC FLOW WILL BE AMPLIFIED IN THE SHORT
TERM AS MID/UPPER LEVEL RIDGING BUILDS INTO THE REGION FROM THE
WEST. DEVELOPING RIDGING WILL LIMIT AFTERNOON CONVECTION OVER WRN
ZONES...LEAVING THE BEST CHANCE OF SHOWERS AND TSTMS OVER ERN AREAS
WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING. THIS
PATTERN WILL ALSO RESULT IN HOTTER TEMPERATURES WITH A LARGE PORTION
OF THE FORECAST AREA BETWEEN 28-30 DEGS C AT 925 MB WEDNESDAY
AFTERNOON...THE HIGHER READINGS OBSERVED THE FARTHER WEST YOU GO.
THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY FOR NOW
BUT MAY BE EXTENDED AT A LATER DATE. EARLIER FORECAST THINKING
REMAINS ON TRACK. THE PREVIOUS DISCUSSION IS ATTACHED.

SHORT TERM...MAIN CONCERN OVER NEXT TWO DAYS WILL BE THE HEAT ACROSS
CENTRAL AND WESTERN LOCATIONS AS HEAT INDICES REACH 103-108F AND
SOME STRONG STORM POTENTIAL IN THE EAST DURING EACH AFTERNOON.

LIKE YESTERDAY, CONTINUED SUBTLE S/WV TROUGHING IN NW FLOW AROUND
THE NE PERIPHERY OF THE H7-H3 RIDGE WILL TRICKLE ACROSS NE MS THIS
AFTN. THIS EXTRA LIFT IN CONJUNCTION WITH SUPPORTIVE INSTABILITY
WILL SUPPORT SHOWERS AND STORMS ONCE AGAIN. FEEL OVERALL COVERAGE
WILL GENERALLY BE CONFINED EAST I-55. SOME STORMS COULD AGAIN BE
STRONG WITH 40-50 MPH GUSTS AND HEAVY DOWNPOURS WITH PWATS STILL
QUITE ELEVATED. IT IS ALSO NOT IMPOSSIBLE FOR SOME STORMS TO BECOME
BRIEFLY SEVERE WITH SOME INDICATIONS OF VERTICAL TOTALS IN NE MS
APPROACHING 27-28C AND OUTFLOW MERGERS. HOWEVER, THIS RISK WILL BE
HIGHLY ISOLATED AND WILL NOT SPECIFICALLY MENTION IT IN HWO/GRAPHICS
AND WILL MAINTAIN THE STRONG STORM WORDING. ACTIVITY WILL WANE
THROUGH THE EVENING AS WE SLOWLY COOL OVRNGT.

THE OTHER MAIN STORY IS THE HEAT FOR THIS AFTERNOON AND ESPECIALLY
TOMORROW. THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST
WEDNESDAY EVENING AND COULD BE EXTENDED INTO THURSDAY. CENTRAL AND
WESTERN AREAS WILL BE UNDER GREATER INFLUENCE OF SUPPRESSIVE RIDGING
AND SEE LESS CLOUDS/RAIN. TEMPERATURES WILL CLIMB INTO THE MID TO
UPPER 90S AND WITH HIGH RELATIVE HUMIDITY...HEAT INDICES WILL REACH
THE 103-108F REALM THIS AFTN. IN ADDITION... MOST AREAS WILL
STRUGGLE TO FALL BELOW 75F OVRNGT INTO WED MRNG, CONTINUING THE HEAT
STRESS.

FOR WEDNESDAY...SLIGHTLY HOTTER TEMPERATURES ARE EXPECTED AS SOME
LOCATIONS IN FAR WESTERN ZONES WILL APPROACH THE 100F MARK AS THE
RIDGE STRENGTHENS OVER TX/LA. HEAT INDICES WILL RANGE FROM THE
104-110F REALM FOR 2-4 HOURS FOR AREAS HIGHLIGHTED IN THE HEAT
ADVISORY. DON'T FEEL THAT AREAS IN S MS WILL REACH CRITERIA WITH
SLIGHTLY LOWER TEMP/DEW POINT COMBOS. SHOWERS/STORMS WILL BE PUSHED
A BIT MORE EAST WITH LOWER RAIN CHANCES ACROSS GOOD PORTION OF THE
REGION. A FEW PULSE STORMS AGAIN COULD BE STRONG GIVEN ROBUST
SURFACE HEATING. THIS ACTIVITY TOO, WILL DIMINISH WED EVENING.
/ALLEN/

THURSDAY THROUGH MONDAY...

THE HOT SUBTROPICAL RIDGE WILL BE THE PRIMARY INFLUENCE ON ARKLAMISS
WEATHER FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. IT IS
POSSIBLE THAT HEAT ADVISORY CRITERIA WILL CONTINUE TO BE MET THURSDAY
AS THE GFS/ECMWF INDICATE ONLY VERY SLIGHT WEAKENING/COOLING AND
CONVECTION IS EXPECTED TO BE LIMITED --- WILL THUS CONTINUE TO
MENTION HEAT STRESS AND THE POSSIBILITY FOR MORE HEAT ADVISORIES IN
THE HWO/GRAPHICS FOR THE REMAINDER OF THE WEEK.

GLOBAL MODELS CONTINUE TO SHOW THAT THE RIDGE WILL BECOME MORE
SUPPRESSED GOING INTO EARLY NEXT WEEK AS THE OVERALL PATTERN
AMPLIFIES...WITH RIDGING EXPECTED OVER THE WESTERN/CENTRAL CONUS
AND TROUGHING OVER THE EAST. THE ECMWF SHOWS GREATER AMPLIFICATION
AND LOWER HEIGHTS OVER THE ARKLAMISS THAN THE GFS/GEFS. IF THIS
HAPPENS THEN GREATER CHANCES FOR THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES MIGHT BE EXPECTED EARLY NEXT WEEK...BUT GIVEN THE
STRENGTH OF THE RIDGE CURRENTLY IN PLACE...SUCH BREAK DOWN IN THE
RIDGE IS FAR FROM CERTAIN.

CONCERNING CONVECTIVE POTENTIAL: EXPECT GREATER COVERAGE OF MAINLY
DIURNAL SHOWER/TSTM ACTIVITY TO CONTINUE TO BE OVER NORTHERN AND
EASTERN PORTIONS OF THE ARKLAMISS FOR LATE WEEK AND INTO THE WEEKEND.
AN UPPER LEVEL TROUGH IS STILL EXPECTED TO MOVE WESTWARD ACROSS THE
NORTHERN GULF AND THIS COULD HELP TO ENHANCE CONVECTIVE COVERAGE OVER
SOUTHERN PORTIONS OF THE ARKLAMISS THIS WEEKEND. AS PREVIOUSLY
MENTIONED...CONVECTIVE COVERAGE MAY ALSO INCREASE IF THE RIDGE
BEGINS TO BREAK DOWN AND ALLOWS THE WESTERLIES TO SHIFT FARTHER
SOUTH INTO THE REGION. /EC/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE THROUGH THE EVENING AND OVERNIGHT. ANOTHER AFTERNOON OF
SHRA/TSRA ONGOING MAINLY EAST OF I-55. THIS WILL BRING BRIEF MVFR TO
IFR CIGS/VIS TO SITES THAT SEE A STORM. THESE STORMS WILL DIMINISH
THROUGH THE EVENING. SOME LIGHT PATCHY FOG MAY AGAIN BE POSSIBLE BUT
SIGNIFICANT RESTRICTIONS TO CEILINGS OR VIS NOT EXPECTED. VFR
CONDITIONS RESUME THROUGH EARLY WEDNESDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  98  76  97 /  13  14   3  27
MERIDIAN      73  95  74  96 /  28  32   8  40
VICKSBURG     74  98  75  98 /  10  12   3  19
HATTIESBURG   75  98  76  96 /  19  34  12  51
NATCHEZ       75  95  75  98 /  10  12   5  28
GREENVILLE    76  99  76  99 /  10  11   5  14
GREENWOOD     75  98  74  99 /  16  13   7  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025-
     034>036-040>043-047>049-053.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>025.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

03/ALLEN/EC/28
Hazardous weather outlook, Aug 6, 3:12 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT TUE AUG 6 2013

LAZ026-MSZ026>033-037>039-044>046-050>052-054>066-072>074-072015-
CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
312 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI AND PORTIONS
OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND AGAIN ON
WEDNESDAY AFTERNOON MAINLY ALONG AND EAST I-55 IN CENTRAL AND EASTERN
MISSISSIPPI. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40
TO 50 MPH AS WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG
STORMS. STORMS WILL DIMINISH BY EARLY EVENING.

IN ADDITION TO THE STORMS...HEAT INDEX VALUES WILL CLIMB INTO THE
98-104 DEGREE RANGE FOR SEVERAL HOURS THIS AFTERNOON AND WEDNESDAY
AFTERNOON FOR AREAS OUTSIDE OF RAIN IMPACTED AREAS RESULTING IN
ELEVATED LEVELS OF HEAT STRESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HEAT STRESS WILL CONTINUE TO BE ELEVATED AND IT IS POSSIBLE THAT A
HEAT ADVISORY MAY BE NECESSARY THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034>036-
040>043-047>049-053-072015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-
312 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A HEAT ADVISORY IS IN EFFECT FOR THE CONTINUATION OF VERY HOT AND
HUMID CONDITIONS AND HIGH LEVELS OF HEAT STRESS. AFTERNOON HEAT
INDEX VALUES ARE EXPECTED TO RANGE FROM 104 TO 108 DEGREES WHILE LOWS
TONIGHT STRUGGLE TO FALL BELOW 75 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE HEAT STRESS WILL CONTINUE TO BE ELEVATED THROUGH THURSDAY AND A
HEAT ADVISORY MAY NEED TO BE EXTENDED.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Aug 6, 2:57 PM CDT, 1 hour 47 minutes before
MSZ046-062025-
KEMPER MS-
257 PM CDT TUE AUG 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT TUE AUG 6 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF ELECTRIC MILLS AT 257 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

PEOPLE IN SOUTHEASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3258 8838 3258 8839 3258 8843 3282 8853
      3289 8835
TIME...MOT...LOC 1957Z 337DEG 15KT 3278 8839

JC
Special weather statement, Aug 6, 2:58 PM CDT, 1 hour 46 minutes before
MSZ031>033-039-062045-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CHOCTAW MS-
258 PM CDT TUE AUG 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT TUE AUG 6 2013

...STRENGTHENING LINE OF THUNDERSTORMS PUSHING THROUGH THE GOLDEN
TRIANGLE REGION...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM CALEDONIA TO 8 MILES NORTHWEST OF
LONGVIEW AT 258 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CHOCTAW...LOWNDES...NORTHEASTERN NOXUBEE AND
SOUTHERN OKTIBBEHA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3323 8831 3332 8870 3350 8923 3343 8859
      3355 8853 3352 8848 3358 8849 3360 8847
      3362 8850 3367 8847 3367 8843 3370 8840
      3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1958Z 291DEG 21KT 3367 8835 3339 8848
          3345 8902

BYB
Special weather statement, Aug 6, 3:31 PM CDT, 1 hour 13 minutes before
MSZ026-062115-
GRENADA MS-
331 PM CDT TUE AUG 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE AUG 6 2013

...STRONG THUNDERSTORM OVER GRENADA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED OVER GRENADA AT 331 PM CDT...MOVING EAST SOUTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3388 8976 3387 8976 3388 8973 3382 8950
      3368 8951 3367 8976 3374 8993 3391 8985
TIME...MOT...LOC 2031Z 291DEG 21KT 3379 8978

BYB
Special weather statement, Aug 6, 3:39 PM CDT, 1 hour 5 minutes before
MSZ031-039-062140-
NOXUBEE MS-LOWNDES MS-
339 PM CDT TUE AUG 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 6 2013

...CLUSTERS OF STRONG THUNDERSTORMS DRIFTING SOUTHEAST ACROS THE
GOLDEN TRIANGLE REGION...

LOOSELY ORGANIZED CLUSTSER OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WERE LOCATED
FROM 9 MILES NORTHWEST OF CALEDONIA TO 4 MILES NORTHEAST OF
COOKSVILLE AT 338 PM CDT...GENERALLY MOVING SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3296 8834 3296 8835 3298 8839 3367 8847
      3367 8843 3370 8840 3369 8837 3375 8832
      3375 8825 3368 8825
TIME...MOT...LOC 2038Z 307DEG 18KT 3379 8840 3302 8831

BYB
Local storm report, Aug 6, 4:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      3 SSE CALEDONIA         33.64N 88.30W
08/06/2013                   LOWNDES            MS   TRAINED SPOTTER

            REPORT OF 6-8 INCHES OF WATER ACROSS THE ROAD ON HIGHWAY
            12 SOUTHBOUND AROUND 2 MILES WEST OF THE STATE LINE.

&&

DCOX
Special weather statement, Aug 6, 4:39 PM CDT, 5 minutes before
MSZ038-039-045-046-062240-
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
439 PM CDT TUE AUG 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT TUE AUG 6 2013

...CLUSTERS OF STRONG THUNDERSTORMS PUSHING SOUTH THROUGH EAST
CENTRAL MISSISSIPPI...

A FEW CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50
MPH WIND GUSTS WERE LOCATED FROM 4 MILES EAST OF LOUISVILLE TO 9
MILES SOUTHEAST OF COOKSVILLE AT 438 PM CDT...MOVING SOUTHEAST AT 20
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN KEMPER...NORTHEASTERN NESHOBA...SOUTHERN NOXUBEE AND
EASTERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3263 8838 3273 8895 3319 8915 3301 8833
TIME...MOT...LOC 2138Z 328DEG 18KT 3309 8898 3292 8820

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:01 PM CDTFlash Flood WarningJANBolivar119 min
Aug 5, 7:04 PM CDTSpecial Weather StatementJANMadison31 min
Aug 5, 8:21 PM CDTSpecial Weather StatementJANWarren59 min
Aug 6, 2:22 PM CDTSpecial Weather StatementJANWebster28 min
Aug 6, 2:57 PM CDTSpecial Weather StatementJANKemper28 min
Aug 6, 2:58 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha47 min
Aug 6, 3:31 PM CDTSpecial Weather StatementJANGrenada44 min
Aug 6, 3:39 PM CDTSpecial Weather StatementJANLowndes61 min
Aug 6, 4:01 PM CDTFlash Flood WarningJANLowndes119 min
Aug 6, 4:39 PM CDTSpecial Weather StatementJANKemper, Winston61 min
Aug 6, 5:05 PM CDTSpecial Weather StatementJANNewton30 min
Aug 6, 5:16 PM CDTSpecial Weather StatementJANLauderdale44 min
Aug 6, 5:34 PM CDTSevere Thunderstorm WarningJANLauderdale41 min
Aug 6, 6:12 PM CDTSpecial Weather StatementJANClarke28 min
Aug 6, 6:17 PM CDTFlash Flood WarningJANLauderdale118 min
Aug 6, 6:40 PM CDTFlash Flood WarningJANKemper, Neshoba, Winston95 min
Aug 6, 6:42 PM CDTSpecial Weather StatementJANClarke38 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.